Alert archive / New Jersey / Small Craft Advisories in 2020

Small Craft Advisory 95, NWS Philadelphia/Mount Holly

December 5, 2020

NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 5, 2020, 3:11 PM EST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2020, 3:11 PM EST (20:11 UTC)
Expired
Dec 6, 2020, 10:00 PM EST
In force
31 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

887 
WHUS71 KPHI 052011
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
311 PM EST Sat Dec 5 2020

ANZ430-431-060500-
/O.CAN.KPHI.GL.W.0028.000000T0000Z-201205T2300Z/
/O.NEW.KPHI.SC.Y.0095.201205T2011Z-201206T1700Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
311 PM EST Sat Dec 5 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SUNDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  rough waters.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until noon EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>455-060500-
/O.EXT.KPHI.GL.W.0028.000000T0000Z-201206T0500Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
311 PM EST Sat Dec 5 2020

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until midnight EST tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Gale force winds are likely to diminish
  this evening. A Small Craft Advisory will then be needed 
  through at least Sunday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Staarmann
4 follow-up statements
507 
WHUS71 KPHI 052346
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
646 PM EST Sat Dec 5 2020

ANZ450>455-061200-
/O.CAN.KPHI.GL.W.0028.000000T0000Z-201206T0500Z/
/O.EXB.KPHI.SC.Y.0095.000000T0000Z-201206T2100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
646 PM EST Sat Dec 5 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SUNDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Atlantic coastal waters of New Jersey and Delaware. 

* WHEN...Until 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-061200-
/O.CON.KPHI.SC.Y.0095.000000T0000Z-201206T1700Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
646 PM EST Sat Dec 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  rough waters.

* WHERE...Delaware Bay.

* WHEN...Until noon EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
195 
WHUS71 KPHI 060731
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
231 AM EST Sun Dec 6 2020

ANZ430-431-061700-
/O.CON.KPHI.SC.Y.0095.000000T0000Z-201206T1700Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
231 AM EST Sun Dec 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Delaware Bay.

* WHEN...Until noon EST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>455-062045-
/O.CON.KPHI.SC.Y.0095.000000T0000Z-201206T2100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
231 AM EST Sun Dec 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and
  seas 4 to 6 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
023 
WHUS71 KPHI 061624
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1124 AM EST Sun Dec 6 2020

ANZ453>455-061730-
/O.CAN.KPHI.SC.Y.0095.000000T0000Z-201206T2100Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1124 AM EST Sun Dec 6 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have dropped below 25kts and 5 feet, thus 
conditions no longer pose additional threat to small crafts.

$$

ANZ430-431-061730-
/O.CAN.KPHI.SC.Y.0095.000000T0000Z-201206T1700Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1124 AM EST Sun Dec 6 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have dropped below 25kts, thus conditions no longer pose 
additional threat to small crafts.

$$

ANZ450>452-070300-
/O.EXT.KPHI.SC.Y.0095.000000T0000Z-201207T0300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
1124 AM EST Sun Dec 6 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Sandy Hook to 
  Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan 
  Inlet to Little Egg Inlet NJ out 20 nm.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
407 
WHUS71 KPHI 070232
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
932 PM EST Sun Dec 6 2020

ANZ450>452-070345-
/O.EXP.KPHI.SC.Y.0095.000000T0000Z-201207T0300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
932 PM EST Sun Dec 6 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

Winds and seas have dropped below criteria, therefore the
advisory will be allowed to expire as scheduled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 10:18 AM EST, 4 hours 53 minutes earlier.

Area forecast discussion, Dec 5, 10:18 AM EST, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1018 AM EST Sat Dec 5 2020

.SYNOPSIS...
A strong low pressure system will lift quickly northeast over
the region today, bringing rain and windy conditions. A
secondary surface low will form near the Carolinas on Monday
before moving well offshore into Tuesday. High pressure will
then build across the eastern U.S. for the second half of the
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 10 AM, visible satellite clearly shows the center of
the low pressure circulation moving quickly eastward away from
the Delmarva coast. Radar indicates the shield of stratiform
rain pivoting slowly out of the area, and rain has now ceased
pretty much everywhere expect New Jersey. This system will
continue rapidly through today deepening as it races north and
east towards Cape Cod. The rain will wind down across New Jersey
from west to east quickly into the early afternoon period.
Also, it still looks like the rain may end briefly as a little
wet snow or a rain/snow mix over the higher elevations of the
southern Poconos into NW NJ however most of the cold air doesn't
really start getting in here until just as the precip is
winding down so accumulating snow continues to look like less
and less of a threat. Any accumulation should be limited to the
high elevations. Storm total rain amounts since early Friday
should generally range from a quarter to half inch over the
southern Poconos to 1.0 to 1.25 inches near the I-95 corridor
with upwards of 1.5 to 3.0 inches over portions of Delmarva and
far southern NJ by the time the rain ends.

The other big story for today will be the strengthening winds.
Expect northerly winds shifting to NW by late morning into the
afternoon with gusts of 25 to 35 mph inland and gusts of 35 to
45+ mph along the coast where a Wind Advisory remains in effect.
Some power outages will be possible. With the colder air
wrapping in behind the departing low temperatures won't really
be going up much with highs generally in the 40s except 30s over
the southern Poconos.

For tonight, the system will continue to pull away and while the
strongest winds will diminish, it will still remain quite
brisk. Lows will be mainly in the 20s to low 30s but wind chills
will make it feel a good 5 to 10 degrees or so colder than
this.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The main thing to talk about in the short term is the low
developing over the southeastern U.S. then shifting east further
out to shore. Although some guidance shows the northern edge of
the precipitation reaching Delmarva and far S Jersey, I
continued with a dry forecast. It still appears that the sub
tropical jet will stay mostly on the south side of the mid and
upper level ridge axis, while the polar jet should be well north
of this system. This pattern would favor a further south track
as a quick turn to the northeast is unlikely with this pastern.

Temperatures will be 5 to 10 degrees below normal as we will
remain in northwesterly flow behind today's system with some
modest cold air advection.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
For much of the long term, we stay in a cool, dry northwesterly
flow pattern. A surface ridge tries to build north during the
later half of the week, but it appears that the ridge axis
should stay mostly to our west, resulting in only a modest
warming trend through the week as temperatures by Thursday and
Friday should be back to near normal. Some guidance shows a
clipper type system arriving at the end of the week. However,
these types of systems are notoriously hard to resolve this far
out, and some guidance don't have any evidence of this system, so
have kept the forecast dry through Friday.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Today...Scattered to broken MVFR ceilings will continue
improving to VFR by the 18 to 20z time frame. Northerly winds
shifting to NW and increasing to 10 to 20 gusting 25 to 35 knots
through 18Z...strongest at KMIV and KACY. Moderate confidence.

Tonight...VFR with NW winds 10 to 15 knots with some gusts of 20
to 25 knots in the evening. High confidence.

Outlook...

Sunday through Wednesday...Mostly VFR conditions are expected
through this period. Northwesterly and westerly winds generally
less than 10 kt for the overnight periods, and 5 to 15 kt with
gusts up to 25 kt during the day time hours. Moderate
confidence.

&&

.MARINE...
Winds quickly ramp up this morning with Gale force wind gusts
to around 45 knots from the north and northwest over the coastal
waters. It's possible there could even be a few higher gusts
reaching to storm force during the morning hours. Over the
Delaware Bay gusts should generally be to around 35 knots or so.

A Gale Warning is in effect for the coastal waters from 6 am
this morning through 6 am Sunday and for the Delaware Bay from 6
am this morning through 6 pm this evening. The winds look to
only gradually diminish over the waters late today through
tonight. Finally, seas are expected to build to 6 to 9 feet over
the coastal waters today and then diminish tonight.

Outlook...

Sunday...Winds and seas above SCA criteria could
linger, especially on the coastal waters through much of the day
on Sunday but should generally decrease.

Sunday night through Monday...Winds and seas should stay below
SCA criteria.

Tuesday...Wind gusts above 20 kt are possible, primarily on the
Delaware and southern NJ coastal waters. However, at this time,
we expect winds to stay just below SCA criteria.

Tuesday night and Wednesday...Winds and seas should stay below
SCA criteria.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Wind Advisory until 6 PM EST this evening for NJZ014-024>026.
DE...Wind Advisory until 6 PM EST this evening for DEZ004.
MD...None.
MARINE...Gale Warning until 6 AM EST Sunday for ANZ450>455.
     Gale Warning until 6 PM EST this evening for ANZ430-431.

&&

Synopsis...Johnson
Near Term...Fitzsimmons/Staarmann
Short Term...O'Hara
Long Term...Johnson
Aviation...Fitzsimmons/Gorse/Johnson
Marine...Davis/Fitzsimmons/Johnson
Hazardous weather outlook, Dec 5, 4:22 AM EST, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
422 AM EST Sat Dec 5 2020

DEZ001-NJZ001-007>010-012-015>019-PAZ054-055-060>062-070-071-101>106-
060930-
New Castle-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-
Salem-Gloucester-Camden-Northwestern Burlington-Carbon-Monroe-Berks-
Lehigh-Northampton-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
422 AM EST Sat Dec 5 2020

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002-003-MDZ012-015-019-020-NJZ013-020>023-027-060930-
Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-
Western Monmouth-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-
422 AM EST Sat Dec 5 2020

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, central New Jersey and southern New
Jersey.

.DAY ONE...Today and tonight.

Rain, heavy at times, could result in flooding this morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-060930-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
422 AM EST Sat Dec 5 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Heavy rain could result in localized flooding this morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ450>455-060930-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
422 AM EST Sat Dec 5 2020

...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-060930-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
422 AM EST Sat Dec 5 2020

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 2:14 AM ESTAreal Flood AdvisoryPHIKent, Sussex3 hr
Dec 5, 3:04 AM ESTAreal Flood AdvisoryPHISussex3 hr

Nearby

Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.